Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had swollen lip. Had allergic reaction and was given medicine. Have swelling, itching randomly on body. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
hi five years ago I woke up with a swollen lip.As the day went by my lip got bigger and moved rom one side to the other.I went to the doctor and was told that I had an allergic reaction and was given allergy meds.Since then,Ihave been swelling once or twice a month for at least three days.the swelling,itching and burning now happens at random any where on my body ,my arms,thighs,face,stomach.Can you help me?
Posted Sat, 17 Aug 2013 in Skin Hair and Nails
Answered by Dr. Basheer Ahamed 1 hour later

This swelling of the lips due to allergic reaction is called Angioedema.

Itching in the face and other part of the body is due to Urticaria(Hives).

They are caused by certain triggers produced a skin reaction by stimulating the mast cells to release histamine and other chemicals in the bloodstream.

The causes are

1. urticaria

2. hereditary angioedema

3. Allergic to food and medications

4. Insect bite

5. Autoimmune diseases.

Most hives and angioedema clears on its own.
But treatment with medications with give relief against intense itching.


1. Antihistamines

2. Steroids.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor